MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117312
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #2).Additional emdrs were submitted to represent the bard/davol 3dmax (device #1) and the bard/davol perfix plug (device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, 3dmax light mesh and perfix plug on (b)(6) 2015 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress, sustained personal injury and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, 3dmax light mesh and perfix plug on (b)(6) 2015 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress, sustained personal injury and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with the implant of perfix plug (device #1).Per op notes, "an incision was made in the left groin, a perfix plug (device #1) was placed." (b)(6) 2016 - patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent laparoscopic repair with the removal of mesh (device #1) and implant of a 3dmax light mesh (device #2) & 3dmax mesh (device #3).Per op notes, "in the left, patient noted to have a mesh placed in the internal ring, this was dissected away from the hernia defect.A 3dmax light mesh (device #2) was placed in the preperitoneal space and tacked to the pubis.Attention was turned to the right, a 3dmax mesh (device #3) was placed in the preperitoneal space and tacked to the pubis.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2015) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d3, d4 (product catalog no., udi no., expiry date, corporate lot no.), d.6a (date of implant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol 3dmax light (device #2).Additional supplemental emdrs were submitted to represent the bard/davol 3dmax (device #3) and the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12416204
Report Number1213643-2021-07344
Device Sequence Number14346710
Product Code FTL
UDI-Device Identifier00801741031045
UDI-Public(01)00801741031045(17)200628(10)HUZF1679
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number0117312
Device Lot NumberHUZF1679
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale